Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 19, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Oct 31, 2025, 1:37 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 1, 2025, 5:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2025, 1:37 AM PDT (08:37 UTC)
- In effect from
- Nov 1, 2025, 5:00 AM PDT
- Expired
- Nov 2, 2025, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WHUS46 KEKA 310837 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 137 AM PDT Fri Oct 31 2025 CAZ101-103-104-109-311645- /O.NEW.KEKA.BH.S.0019.251101T1200Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 137 AM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From late tonight through late Saturday night. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
7 follow-up statements
289 WHUS46 KEKA 311347 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 647 AM PDT Fri Oct 31 2025 CAZ101-103-104-109-312200- /O.CON.KEKA.BH.S.0019.251101T1200Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 647 AM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From late tonight through late Saturday night. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
838 WHUS46 KEKA 312126 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 226 PM PDT Fri Oct 31 2025 CAZ101-103-104-109-010530- /O.CON.KEKA.BH.S.0019.251101T1200Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 226 PM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From late tonight through late Saturday night. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
017 WHUS46 KEKA 010530 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1030 PM PDT Fri Oct 31 2025 CAZ101-103-104-109-011330- /O.CON.KEKA.BH.S.0019.251101T1200Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1030 PM PDT Fri Oct 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT SATURDAY THROUGH LATE SATURDAY NIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 5 AM PDT Saturday through late Saturday night. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
698 WHUS46 KEKA 010919 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 219 AM PDT Sat Nov 1 2025 CAZ101-103-104-109-011730- /O.CON.KEKA.BH.S.0019.251101T1200Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 219 AM PDT Sat Nov 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through late tonight. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
018 WHUS46 KEKA 011836 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1136 AM PDT Sat Nov 1 2025 CAZ101-103-104-109-020245- /O.CON.KEKA.BH.S.0019.000000T0000Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1136 AM PDT Sat Nov 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through late tonight. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
999 WHUS46 KEKA 020427 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 927 PM PDT Sat Nov 1 2025 CAZ101-103-104-109-021200- /O.CON.KEKA.BH.S.0019.000000T0000Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 927 PM PDT Sat Nov 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Until 4 AM PDT Sunday. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
574 WHUS46 KEKA 021048 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 248 AM PST Sun Nov 2 2025 CAZ101-103-104-109-021200- /O.CON.KEKA.BH.S.0019.000000T0000Z-251102T1200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 248 AM PST Sun Nov 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Until 4 AM PST early this morning. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 31, 12:14 AM PDT, 1 hour 23 minutes earlier. Its key messages:
- Pleasant weather expected tonight. Happy Halloween!
- Chance of light rainfall over Del Norte and northern Humboldt on Saturday. Dry weather expected elsewhere.
- There is a potential for a strong Atmospheric River impacting Northwest California Tuesday night through Thursday, bringing heavy rainfall and strong south winds.
Area forecast discussion, Oct 31, 12:14 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1214 AM PDT Fri Oct 31 2025
.SYNOPSIS...High pressure rebuilds over the area today. Light rain
possible in Del Norte and northern Humboldt on Saturday, while dry
weather prevails elsewhere. Unsettled weather conditions are
expected to begin Monday into the middle of next week, with the
potential of a strong Atmospheric River bringing heavy rainfall and
high winds.
&&
.KEY MESSAGES...
- Pleasant weather expected tonight. Happy Halloween!
- Chance of light rainfall over Del Norte and northern Humboldt on
Saturday. Dry weather expected elsewhere.
- There is a potential for a strong Atmospheric River impacting
Northwest California Tuesday night through Thursday, bringing heavy
rainfall and strong south winds.
&&
.DISCUSSION...High pressure and upper level ridging return on
today, while a broad upper-level trough develops over the NEPAC.
This will aid in rebounding daytime temperatures across the area on
Friday. Interior highs are forecast to be generally in the 70's,
while coastal areas in the upper 50's to mid 60's. Pleasant
conditions are expected tonight for any outdoor Halloween
activities.
Saturday, high pressure weakens and "flattens" as a series of
shortwave troughs move across the Pacific Northwest. A weakening
cold front from moving in from the northwest will bring some light
rain or sprinkles for Del Norte and northern Humboldt County.
Elsewhere, dry weather prevails. Temperatures are expected to be
similar to today's highs. Sunday, an upper-level ridge builds back
in, returning pleasant weather.
A pattern shift arrives Monday as a series of frontal systems impact
the Pacific Northwest and into Northern California. The first system
arrives Monday evening, bringing light to moderate rainfall to the
area. Precipitation amounts Monday night into early Tuesday range
from a quarter to a half inch in Humboldt and Del Norte, with much
lower amounts forecast to the south and east. Mountain snow is not
expected as a low-level jet in advance of the approaching front
advects warm air in from the southwest, raising snow levels to over
9000 ft.
The second system follows on Tuesday night or early Wednesday as a
strong area of low pressure moves toward the NEPAC, while a cold
front coupled with southwest moisture flux spreads across northwest
California. The surface pressure gradient is forecast to tighten
Tuesday night as a low level jet (925mb) up to 70 kts develops along
the coast. If this pattern holds, strong southerly winds are
possible. ECMWF ensemble members are showing a mean peak wind gust
near 50 mph for the coastal areas with means of 30-40 mph in the
interior valleys. Meanwhile, NBM probabilities for max gust over 50
mph is 40 to 90% over coastal headlands and exposed ridges.
Chances of precipitation increases Wednesday as the aforementioned
frontal boundary, along with an IVT greater than 750 kg/m/s ingested
in the southwesterly flow, begins to move onshore. This will bring
heavy rain to the area Wednesday. The high-end amounts from NBM (75th
percentile) for 48 hr of precipitation (4 AM Tuesday to 4 AM
Thursday) indicates 2.0 to 4.0 inches with locally up to 4 inches
over exposed ridges. While the low end precipitation (25th
percentile) suggest 0.75 to 1.50 inches, with locally up to 2 inches
over the King Range. Stay tuned for updates during the next few days!
&&
.AVIATION...(6Z TAFs)...A deep stratus layer will continue into
early Friday morning for most of Del Norte, Humboldt, and Mendocino
counties with ceilings mostly at high IFR or low MVFR. Interior
valleys will also have low clouds most likely through the night.
Marine stratus has the possibility of spilling over into KUKI early
this morning, as well. Some lifting and clearing into Friday
afternoon is expected. Friday the HREF is showing the probabilities
of ceilings dropping below 50 percent in the afternoon even along
the coast.
&&
.MARINE...Northerly winds continue to diminish in the northern
waters as a weak frontal boundary approaches the area. The current
swell moving through the waters is around 7 feet at 11 seconds.
Friday winds are expected to diminish through the day in the
southern waters. The northerly swell is expected to get reinforced
with a new swell increasing periods back to 14 seconds and heights
building slightly. Farther north the approaching frontal boundary
will start bring some light southerly winds early Saturday. These
southerly winds are expected to peak in the north on Saturday around
10 to 15 kt. A larger northwest swell is expected to combine with
the existing swell and peak around 10 feet at 13 seconds on
Saturday. There will likely be some set behavior with these waves.
Northerly winds are expected to quickly return Saturday evening and
overnight. These are expected to peak around 20 kt off the coast on
Sunday. The northwest swell is expected to continue to be around 10
feet on Sunday. Sunday night and Monday the winds drop off quickly
and become southerly again early Monday with another frontal
boundary approaching. This is expected to quickly increase the
southerly winds and has them peaking Monday afternoon or evening
near 20 to 25 kt. Models appear to have trended slightly faster and
stronger with this system.
Tuesday the southerly winds diminish slightly, but remain near 15
kt. The next system is expected to move into the area Tuesday night
and Wednesday. The CMC, ECMWF and GFS all show at least gale force
sustained southerly winds. The CMC and the GFS show storm force
sustained winds. Needless to say this will need to be watched as it
gets closer. MKK
&&
.BEACH HAZARDS...The next swell is expected on Friday, but the
periods are only expected to increase to around 14 seconds limiting
the threat for sets and therefor sneaker waves. The next notable
swell is expected to arrive on Saturday. This could pose a sneaker
wave threat. Initially wave periods are expected to be around 18
seconds with waves building to around 4 to 6 feet at 18 seconds.
Winds will still be southerly and fairly light. So expect we will
need to highlight this as it gets closer. MKK
&&
.COASTAL FLOODING...Next week astronomical high tides are above 8
feet at the North Spit starting on Wednesday and peak at 8.5 feet
Thursday. Moderate to strong southerly winds are now expected in
this time frame and this will likely cause at least minor coastal
flooding. If the timing lines up with the wind and high tides this
event may end up with water levels near 10 feet. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 2 AM PDT early this morning for
PZZ455.
Small Craft Advisory until 10 PM PDT this evening for
PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:35 AM PDT | Small Craft Advisory | EKA | 3 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.